I feel sick to my stomach when I touch my eyes (doing makeup), why is that?
I can't find anything about this anywhere, I could only find getting nauseous when nipples were touched, which does not happen with me. I'm 21 years old, I'm totally healthy, I take 2MG of suboxone for recovery with substance abuse every day (morning and night, half a film) and that's what is medically going on with me. I'm a makeup artist, I have been for a few years and I've just recently started having this problem that when I touch the soft wet tissue of my upper lid (the waterline) I immediately feel like throwing up. I started taking suboxone about 5 months ago and it's just started happening recently, so I wrote that off. There's no pain, just nausea. Please help me, even my regular physician is baffled! :(
I agree that this is a strange symptom, and it is a little hard to know what to make of it. I would recommend discussing this issue again with your regular primary care doctor. Suboxone can occasionally cause nausea as a side effect, and I do wonder if this might be what is going on. I'm thinking here that you likely are taking the suboxone when you get up in the morning, and that shortly after this you are applying your eye makeup. If this is the case, then the nausea might be just from the suboxone, but you might be making a false association with applying eye makeup, since the two things are occurring in close succession. Another possibility, which seems less likely, is that you might be triggering an usual reflex known as the oculocardiac reflex. This is usually triggered by pressure applied directly to the eye ball, and I wonder if you might be inadvertently triggering the reflex, which leads to slowly of the heart rate, which might be quite unpleasant (although usually quite transient) and make you feel nausea. I would recommend discussing this issue again with your regular primary care doctor, especially if it continues. They can consider these suggestions and also perform a physical exam to make sure there is nothing more serious going on.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
Need More Info?